Thunderstorm Wind, Butler
- When
- August 19, 12:40 PM EST
- Where
- Butler County, Mars
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -80.017
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 19, 9:30 AM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1030 AM EDT THU AUG 19 2004 .SHORT TERM (REST OF TODAY)... FRONTAL BOUNDARY HAS SETTLED TO THE NORTH WITH BAND OF HEAVIER PRECIP WITH EMBEDDED CONVECTION SETTING UP JUST TO THE SOUTH OF THIS BOUNDARY. SATELLITE INDICATES OPEN AREA IN THE SOUTHERN HALF OF THE FORECAST AREA WHERE ETA WANTS TO SET UP FOR POSSIBLE SEVERE WHICH WOULD TEND TO CUT OFF MOISTURE IN THE NORTH. WILL UPDATE AND INCLUDE HEAVY RAIN WORDING AS WELL AS SEVERE. MAY BE CONSIDERING FLOOD WATCH WITH THE AFTERNOON 3PM ISSUANCE. REST LEFT AS IS. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 435 AM EDT THU AUG 19 2004 AVIATION HAVE KEPT TSRA FOR MUCH OF THE DAY WITH NRN AIRPORT EMPHASIS DURING THE MRNG WITH CURRENT TSRA COMPLEX...FOLLOWED BY PREVAILING CONDITIONS BY EVE FOR THE SRN PORTS AS FRONT SAGS SWD. OUTFLOW WL LIKELY ALTER SITUATION. SHORT TERM (TODAY)... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE REGION TODAY. A LARGE AREA OF THUNDERSTORMS IS MOVING THROUGH EAST CENTRAL OHIO AT THE MOMENT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO THREATEN THE AREA THROUGH THE DAY AS A FRONTAL BOUNDARY STALLS OVER THE REGION. LONG TERM (TONIGHT THROUGH WEDNESDAY)... A SECOND WAVE WILL MOVE OVER THE OHIO RIVER VALLEY THURSDAY NIGHT BEFORE THE COLD FRONT MOVES EAST ON SATURDAY. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS AROUND UNTIL THE COLD FRONT PUSHES THROUGH. A HIGH PRESSURE CENTER MOVES IN AND WILL GIVE THE REGION NICE WEATHER FOR A FEW DAYS. INSTABILITY SHOWERS COULD FORM IN THE AFTERNOON NEXT MONDAY AND TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 AM EDT THU AUG 19 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-200914- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1040 AM EDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY. IN ADDITION THE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1023 AM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG GNADENHUTTEN 40.36N 81.43W
08/19/2004 TUSCARAWAS OH COUNTY EOC
TREE FALLEN ACROSS RIVER ROAD.
0340 AM TSTM WND DMG NEWCOMERSTOWN 40.27N 81.60W
08/19/2004 TUSCARAWAS OH SKYWARN SPOTTER
TREES DOWN ACROSS BLUE RIDGE ROAD.
0340 AM TSTM WND DMG BOLIVAR 40.65N 81.45W
08/19/2004 TUSCARAWAS OH SKYWARN SPOTTER
LARGE TREE FALLEN ACROSS MIDDLE RUN ROAD.
0315 AM TSTM WND DMG WARSAW 40.34N 82.00W
08/19/2004 COSHOCTON OH LAW ENFORCEMENT
LARGE BRANCHES AND AT LEAST ONE TREE FALLEN ON POWER
LINES CAUSING POWER OUTAGES IN THE AREA.
0320 AM TSTM WND DMG 5 ESE WARSAW 40.31N 81.91W
08/19/2004 COSHOCTON OH LAW ENFORCEMENT
TREES DOWN ACROSS TOWNSHIP ROAD 377 IN PERRY TOWNSHIP.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1056 AM EDT THU AUG 19 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-192100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1056 AM EDT THU AUG 19 2004 ...THUNDERSTORM OUTLOOK... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN PENNSYLVANIA EAST CENTRAL OHIO... NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE MAIN THREAT FROM THUNDERSTORMS TODAY WILL BE DAMAGING WINDS AND HEAVY RAINFALL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1219 PM EDT THU AUG 19 2004 PAZ007>009-013>016-022-023-191914- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA- LAWRENCE PA-MERCER PA-VENANGO PA- 1219 PM EDT THU AUG 19 2004 ...PERIODS OF HEAVY RAIN EXPECTED THROUGH 3 PM... THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE AREA THROUGH 3 PM. THESE STORMS WILL DUMP PERIODS OF VERY HEAVY RAIN AS THEY MOVE EASTWARD. SOME AREAS WILL RECEIVE UP TO ONE AND ONE HALF INCHES THROUGH THE PERIOD. THIS MAY LEAD TO LOCAL PONDING OF WATER AND DRAINAGE PROBLEMS IN URBAN AREAS. RESIDENTS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS AND FURTHER UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1249 PM EDT THU AUG 19 2004 OHZ040-041-191800- CARROLL OH-COLUMBIANA OH- 1249 PM EDT THU AUG 19 2004 ...PERIODS OF HEAVY RAIN EXPECTED... THUNDERSTORMS WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING WERE OVER COLUMBIANA AND CARROLL COUNTIES IN OHIO. SOME COMMUNITIES WILL RECEIVE UP TO ONE INCHES THROUGH 2 PM. THIS MAY LEAD TO LOCAL PONDING OF WATER AND DRAINAGE PROBLEMS IN POOR DRAINAGE AREAS. THE STORMS WERE MOVING EAST AROUND 20 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1259 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 7 SE ANTIOCH 39.59N 80.97W
08/18/2004 1.00 INCH MONROE OH SKYWARN SPOTTER
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 108 PM EDT THU AUG 19 2004 PAZ014-020-191800- BEAVER PA-BUTLER PA- 108 PM EDT THU AUG 19 2004 ...PERIODS OF HEAVY RAIN EXPECTED... AT 1 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING OVER BEAVER COUNTY. THE STRONGEST STORMS WERE LOCATED IN NORTHERN BEAVER COUNTY BETWEEN BEAVER FALLS AND NEW GALILEE. SOME COMMUNITIES WILL RECEIVE UP TO ONE INCHES THROUGH 2 PM. THIS MAY LEAD TO LOCAL PONDING OF WATER AND DRAINAGE PROBLEMS IN POOR DRAINAGE AREAS. THE STORMS WERE MOVING EAST AROUND 20 MPH. THE STORMS WILL MOVE INTO BUTLER COUNTY BY 1:20 PM AND MOVE THROUGH COMMUNITIES LIKE CRANBERRY... BUTLER AND EVANS CITY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Pittsburgh radar (KPBZ), 25 km away, was scanning. The volume nearest the first event began at 17:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417765.